Tennessee, 2010Hail and Damaging Winds in Tennessee, June 9, 2010
June 9, 2010 · NWS OHX · 14 events in 9 counties and zones
Scattered to numerous thunderstorms developed across Middle Tennessee during the afternoon hours on June 9th. Some of these thunderstorms reached severe thresholds, resulting mainly in thunderstorm wind damage across several counties across the mid state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms developed across Middle Tennessee during the afternoon hours on June 9th. Some of these thunderstorms reached severe thresholds, resulting mainly in thunderstorm wind damage across several counties across the mid state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 9, 1:38 PM CST, 17 minutes earlier.
Area forecast discussion, Jun 9, 1:38 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT WED JUN 9 2010
.DISCUSSION...
MAJOR THEMES THIS PACKAGE WILL BE GREATER THAN AVERAGE
POSSIBILITIES FOR THUNDERSTORMS TONIGHT THROUGH FRIDAY...
INCREASING HEAT AND HUMIDITY THROUGH THE WEEKEND... AND COLD
FRONT WITH RELIEF FROM THE MUGGY WEATHER EARLY NEXT WEEK.
REST OF THIS AFTERNOON AND TONIGHT...AIR MASS IS UNSTABLE AND VERY
MOIST WHILE KBNA 12Z SOUNDING SHOWED PWAT OF OVER 2 INCHES. SCATTERED
STORMS DEVELOPING EARLY THIS AFTERNOON SHOULD INCREASE IN COVERAGE.
POTENTIAL FOR STRONG TO SEVERE STORMS EXISTS. HEAVY RAINFALL IS
POSSIBLE BUT FAVORABLE STORM SPEED... 20 TO 25 MPH... SHOULD HELP
KEEP THINGS IN CHECK. EXPECT STORMS TO DIMINISH MID/LATE EVENING
BUT WILL KEEP POPS THRU THE NIGHT.
THURSDAY/FRIDAY...WILL GO WITH CHC TO LIKELY POPS AGAIN THURSDAY
AS AIRMASS CONTINUES TO BE UNSTABLE AND EXTREMELY MOIST. WEAK
COLD FRONT OVER SOUTHERN MO/IL/IN TODAY IS EXPECTED TO STALL
NEAR THE KY/TN BORDER... AND UPPER LEVEL LOW PRESENTLY OVER EAST
TX WILL APPROACH TN FROM THE SOUTHWEST AND AID LIFT. GRADUAL
WARMING TREND WILL INCREASE TEMPS A COUPLE DEGREES BUT WILL
SLIGHTLY UNDERCUT MODEL GUIDANCE. POPS WILL DROP OFF AGAIN IN THE
EVENING BUT INCREASE TO CHC CATEGORY AREAWIDE FRIDAY AS THAT UPPER
LEVEL LOW MOVES EVEN CLOSER TO TN WITH CONTINUED RICH HUMIDITY.
HEAT INDEX WILL INCREASE BY FRIDAY AS TEMPS CREEP INTO THE LOWER
90S WITH DAYTIME DEW POINTS AROUND 70.
SAT/SUN...UPPER LEVEL LOW WILL MOVE AWAY FROM TN AND SOUTHERN H5
RIDGE WILL INCREASE SLIGHTLY. THIS WILL REDUCE THUNDERSTORM
CHANCES OVER THE WEEKEND BUT NOT END THEM ALTOGETHER...AND WILL
CARRY SLIGHT CHANCE TO CHANCE POPS BOTH DAYS. MAIN STORY THIS
WEEKEND WILL BE THE HEAT...WITH MAX TEMPS IN THE 90S AND HIGH
HUMIDITY. SPECIAL WEATHER STMT WAS ISSUED THIS MORNING TO
HIGHLIGHT HEAT THREAT.
RELIEF WILL ARRIVE MONDAY AS STRONG UPPER LEVEL LOW SWINGS INTO
THE GREAT LAKES... AND SENDS A COLD FRONT PLUNGING INTO THE SE
U.S. FRONT SHOULD ARRIVE IN MIDDLE TN ON MONDAY SO EXPECT MORE
STORMS. COOLER AND MUCH DRIER AIR WITH NORTH WINDS ON TAP FOR
TUESDAY AND WEDNESDAY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 71 89 72 91 / 30 60 20 40
CLARKSVILLE 69 88 70 89 / 30 50 20 40
CROSSVILLE 69 82 66 86 / 40 50 20 40
COLUMBIA 72 90 72 92 / 30 50 20 30
LAWRENCEBURG 72 89 71 91 / 30 50 30 30
WAVERLY 71 89 71 90 / 30 50 20 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
LV
Hazardous weather outlook, Jun 9, 6:35 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
735 AM CDT WED JUN 9 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
735 AM CDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL BRING NUMEROUS THUNDERSTORMS TO THE AREA TODAY
AND POSSIBLY TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS...
MAINLY DAMAGING DOWNBURST WINDS AND HAIL. THE ATMOSPHERE WILL BE
VERY MOIST THUS THUNDERSTORMS WILL PRODUCE VERY HEAVY DOWNPOURS
AND POSSIBLY LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A LINGERING FRONTAL BOUNDARY WILL HELP SET OFF SCATTERED TO POSSIBLY
NUMEROUS THUNDERSTORMS ON THURSDAY...SOME MAY EVEN BECOME STRONG TO
SEVERE LOCALLY. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND...BUT MAINLY AFTERNOONS AND EVENINGS.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
07
In the hours before
Special weather statement, Jun 9, 10:03 AM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 AM CDT WED JUN 9 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-101815-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1103 AM CDT WED JUN 9 2010
...EXTREME CAUTION ADVISED FOR HEAT AND HUMIDITY THIS WEEKEND...
NUMEROUS OUTDOOR EVENTS WILL BE TAKING PLACE ACROSS MIDDLE
TENNESSEE THIS WEEKEND. THOSE ORGANIZING AND PARTICIPATING IN
THESE EVENTS SHOULD BE PREPARED FOR HEAT STRESS.
HIGHS EACH DAY THROUGH THE WEEKEND WILL REACH THE LOW TO MID 90S
WITH LOWS IN THE LOW TO MID 70S. HUMIDITY LEVELS WILL BE
HIGH...AND THIS WILL MAKE IT FEEL EVEN MORE UNCOMFORTABLE. THE
HEAT INDEX EACH AFTERNOON WILL PUSH NEAR 100.
HERE ARE SOME SUGGESTIONS FOR THOSE WHO WILL BE OUTDOORS THIS
WEEKEND...
DRINK PLENTY OF NON ALCOHOLIC FLUIDS.
WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING.
TAKE FREQUENT BREAKS IN THE SHADE AND TRY TO AVOID SUNBURN.
MORE INFORMATION ABOUT HEAT SAFETY CAN BE FOUND AT
HTTP://WWW.WEATHER.GOV/NASHVILLE
IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL POSE A
RISK THROUGH THE WEEKEND. LIGHTNING IS A DANGER WITH ALL
THUNDERSTORMS. ALSO...SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
WINDS. IF THUNDERSTORMS APPROACH...SEEK SHELTER. EVENT ORGANIZERS
SHOULD HAVE PLANS IN PLACE FOR THUNDERSTORMS AND SEVERE WEATHER.
13
Special weather statement, Jun 9, 1:46 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT WED JUN 9 2010
TNZ028-062>064-092015-
CANNON-DEKALB-RUTHERFORD-WILSON-
246 PM CDT WED JUN 9 2010
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...RUTHERFORD AND
WILSON COUNTIES...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR WALTERHILL AND ANOTHER ABOUT 10 MILES EAST
OF WALTERHILL...MOVING EAST AT 20 MPH.
PEOPLE IN NORTHEASTERN RUTHERFORD...NORTHERN CANNON...NORTHWESTERN
DEKALB AND SOUTHEASTERN WILSON COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...HALF INCH SIZE
HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
13
Thunderstorm Wind, Wilson
- When
- June 9, 1:55 PM CST
- Where
- Wilson County, 2.33 mi ENE of Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Employee
- Coordinates
- 36.230, -86.260
Multiple large trees and limbs were blown down or snapped. Pieces of siding were torn off of 2 homes.
Thunderstorm Wind, Davidson
- When
- June 9, 2:05 PM CST
- Where
- Davidson County, 1.6 mi NNW of (Bna)nashville Metro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.151, -86.693
Several trees blown down across Elm Hill Pike near Briley Parkway.
Thunderstorm Wind, Williamson
- When
- June 9, 2:10 PM CST
- Where
- Williamson County, 0.51 mi ENE of Thompsons Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.803, -86.912
Large tree branches were broken off.
Thunderstorm Wind, Hickman
- When
- June 9, 2:35 PM CST
- Where
- Hickman County, 0.89 mi SE of Wrigley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.890, -87.340
Numerous trees were blown down in the northeastern portion of the county.
Thunderstorm Wind, Williamson
- When
- June 9, 2:50 PM CST
- Where
- Williamson County, 1.12 mi W of Bingham
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -86.990
Several trees were blown down near Nelson Elam Lake.
Thunderstorm Wind, Cannon
- When
- June 9, 3:05 PM CST
- Where
- Cannon County, 0.56 mi E of Auburntown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -86.090
Numerous trees were blown down causing power outages near James Drive just east of Auburntown.
Thunderstorm Wind, Putnam
- When
- June 9, 3:05 PM CST
- Where
- Putnam County, 0.32 mi ESE of Wilhite
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.128, -85.515
Trees and power lines were down south of Interstate 40 both inside and outside of the city limits.
Thunderstorm Wind, Warren
- When
- June 9, 3:05 PM CST
- Where
- Warren County, 2.64 mi NNW of Rock Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.812, -85.646
A couple of trees were blown down in Rock Island State Park.
Thunderstorm Wind, Maury
- When
- June 9, 3:10 PM CST
- Where
- Maury County, 0.89 mi SE of Spring Hill
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.740, -86.920
Hail, Maury
- When
- June 9, 3:15 PM CST
- Where
- Maury County, 0.89 mi SE of Spring Hill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.740, -86.920
Thunderstorm Wind, Williamson
- When
- June 9, 3:15 PM CST
- Where
- Williamson County, 0.56 mi ESE of Arrington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.868, -86.710
Trees were reported down across the entire county. Most recent report received at this time was a tree blocking State Highway 96 just east of the Arrington Post Office.
Thunderstorm Wind, Rutherford
- When
- June 9, 3:24 PM CST
- Where
- Rutherford County, 1.49 mi SSE of Almaville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.850, -86.590
Trees were blown down near the intersection of State Highway 96 and State Highway 102.
Thunderstorm Wind, Cannon
- When
- June 9, 3:29 PM CST
- Where
- Cannon County, 0.56 mi W of Half Acre
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.870, -85.940
Several trees were blown down.
Thunderstorm Wind, Warren
- When
- June 9, 3:34 PM CST
- Where
- Warren County, 0.69 mi N of Dibrell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.830, -85.780
A local nursery reported several trees blown down along with a large limb. Exact name and location of this nursery were unkown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Flood in Texas, June 9 to 10, 2010$5.1 million · 14 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Ohio, June 9, 2010$155,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
- Damaging Winds in Mississippi, June 9 to 10, 2010$39,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240097, 240098, 240572, 240099, 240100, 240103, 240522, 240586, 240543, 240096, 240535, 240555, 240576, 240587.